Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 135, NWS Hastings, NE

May 19, 2012Jewell County, Kansas; Nuckolls County, Webster County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at May 19, 2012, 4:56 PM CDT for Jewell County, Kansas; Nuckolls County, Webster County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2012, 4:56 PM CDT (21:56 UTC)
Expired
May 19, 2012, 5:45 PM CDT
In force
49 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
2.5 in
Wind
60.0 mph

Counties Jewell County, KS, Nuckolls County, NE, Webster County, NE

The radar

The Grand Island radar (KUEX), 33 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 5:09 PM CDTHAIL 0.885 E Red Cloud, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 3:25 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2012-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2012-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-495 J/kg
Mixed-layer LCL
732 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

648 
WUUS53 KGID 192156
SVRGID
KSC089-NEC129-181-192245-
/O.NEW.KGID.SV.W.0135.120519T2156Z-120519T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
456 PM CDT SAT MAY 19 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
  WEST CENTRAL NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHEASTERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 545 PM CDT

* AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
  TO TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
  STORM WAS LOCATED 8 MILES SOUTHEAST OF RED CLOUD...OR 40 MILES
  NORTHWEST OF BELOIT...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GUIDE ROCK AND COWLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3988 9839 3994 9850 4000 9850 4000 9857
      4024 9841 4025 9810
TIME...MOT...LOC 2157Z 213DEG 23KT 4001 9842
WIND...HAIL 60MPH 2.50IN

$$

HEINLEIN
2 follow-up statements
854 
WWUS53 KGID 192210
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
510 PM CDT SAT MAY 19 2012

KSC089-192220-
/O.CAN.KGID.SV.W.0135.000000T0000Z-120519T2245Z/
JEWELL KS-
510 PM CDT SAT MAY 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JEWELL COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4000 9830 4001 9842 4000 9857 4024 9841
      4025 9810
TIME...MOT...LOC 2210Z 214DEG 22KT 4005 9834

$$

NEC129-181-192245-
/O.CON.KGID.SV.W.0135.000000T0000Z-120519T2245Z/
NUCKOLLS NE-WEBSTER NE-
510 PM CDT SAT MAY 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WEBSTER AND WEST CENTRAL NUCKOLLS COUNTIES UNTIL 545 PM CDT...

AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
GUIDE ROCK...OR 39 MILES SOUTH OF HASTINGS...MOVING NORTHEAST AT 25
MPH.

LOCATIONS IMPACTED INCLUDE...
  GUIDE ROCK AND COWLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4000 9830 4001 9842 4000 9857 4024 9841
      4025 9810
TIME...MOT...LOC 2210Z 214DEG 22KT 4005 9834
WIND...HAIL 60MPH 1.75IN

$$

HEINLEIN
725 
WWUS53 KGID 192232 RRA
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
532 PM CDT SAT MAY 19 2012

NEC181-192240-
/O.CAN.KGID.SV.W.0135.000000T0000Z-120519T2245Z/
WEBSTER NE-
532 PM CDT SAT MAY 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEBSTER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA.

LAT...LON 4004 9827 4016 9827 4024 9827 4025 9810
TIME...MOT...LOC 2230Z 214DEG 22KT 4012 9823

$$

NEC129-192245-
/O.CON.KGID.SV.W.0135.000000T0000Z-120519T2245Z/
NUCKOLLS NE-
532 PM CDT SAT MAY 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
NUCKOLLS COUNTY UNTIL 545 PM CDT...

A TORNADO WARNING IS STILL IN EFFECT FOR SOUTHERN AND NORTHEASTERN 
NUCKOLLS COUNTY UNTIL 600 PM CDT.

AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF BOSTWICK...OR 34 MILES SOUTH OF HASTINGS...MOVING
NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF WESTERN NUCKOLLS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4004 9827 4016 9827 4024 9827 4025 9810
TIME...MOT...LOC 2230Z 214DEG 22KT 4012 9823
WIND...HAIL 60MPH 1.75IN

$$

HEINLEIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:26 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, May 19, 2:26 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
226 PM CDT SAT MAY 19 2012

.SHORT TERM...REST OF TODAY THROUGH SUNDAY. PRIMARY FORECAST
CONCERN LIES WITH THUNDERSTORM CHANCES THROUGH THIS EVENING.

UPPER LEVEL PROFILER AND SATELLITE DATA NOT SHOWING ANY SURPRISES
EARLY THIS AFTERNOON...WITH THE SYSTEM OF INTEREST STARTING TO
PUSH OUT OF CO AND ONTO THE PLAINS...AND ACTIVITY IS ALREADY
ONGOING ACROSS PORTIONS OF SWRN NEB/WRN KS AND MOVING TOWARD THE
WRN EDGE OF THE CWA. AT THE SFC...MAIN FRONT MADE PRETTY GOOD
EASTWARD PROGRESS THIS MORNING...MAKING IT ABOUT HALFWAY THROUGH
THE CWA...WHERE IT HAS SINCE SLOWED/STALLED OUT. WARMER MID LEVEL
TEMPS HAVE KEPT THE AREA IN THE PROXIMITY OF THE FRONT CAPPED OFF
SO FAR...BUT THAT ISNT EXPECTED TO LAST TOO MUCH LONGER AS THE
UPPER LEVEL TROUGH APPROACHES. EVEN WITH PLENTY OF CLOUD COVER IN
PLACE...TEMPS CLIMBING WELL INTO THE 70S AND LOWER 80S ALONG WITH
DEWPOINTS APPROACHING/AT 60 DEGREES HAS RESULTED IN INSTABILITY
VALUES NEAR/+ 2000 J/KG ALONG AND AHEAD OF THE FRONT WITH WEAKER
SHEAR...WITH LESS INSTABILITY BUT BETTER SHEAR SET UP BEHIND THE
FRONT.

THIS SURFACE FRONT WILL REMAIN THE PRIMARY FOCUS FOR CONVECTIVE
DEVELOPMENT THIS AFTERNOON/EVENING...BUT WILL ALSO HAVE TO KEEP AN
EYE ON THE ONGOING ELEVATED ACTIVITY TO THE WEST. SHORT TERM/HIRES
MODELS REMAIN IN GOOD AGREEMENT SHOWING THE E/SE HALF OF THE CWA
BEING PRIMARILY IMPACTED BY ANY ACTIVITY ASSOCIATED WITH THE
FRONT...WHERE HAIL/WIND AND AN ISO TOR WILL REMAIN A CONCERN.
HAIL/WIND WOULD BE THE CONCERNS WITH THE ACTIVITY FURTHER WEST.
PRECIPITATION IS EXPECTED SHIFT OFF TO THE E/NE...AND SHIFT OUT
OF THE CWA NEAR/IF NOT BEFORE MIDNIGHT.

ONCE WE GET PAST MIDNIGHT TONIGHT AND THROUGH TOMORROW...DRY
FORECAST REMAINS IN PLACE...WITH SLIGHT NORTHWESTERLY FLOW SETTING
UP IN THE UPPER LEVELS BEHIND THIS LATEST TROUGH AXIS AND AHEAD OF
WEAK RIDGING DEVELOPING OVER THE ROCKIES. ONCE THE SFC FRONT
PUSHES  OUT OF THE CWA...HIGH PRESSURE SETTLES IN FROM THE
WEST...AND IS EXPECTED TO BE CENTERED OVER THE CENTRAL PLAINS
THROUGH THE DAY. THIS WILL KEEP WINDS GENERALLY NORTHERLY...WITH
SPEEDS ARND 10 MPH...AND WITH COOLER AIR ACCOMPANYING THIS SFC
HIGH...TEMPERATURES ARE EXPECTED TO 'ONLY' TOP OUT IN THE LOW/MID
70S...OR NEAR AVERAGE FOR THIS TIME OF YEAR.

.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY.

FOR SUNDAY THROUGH TUESDAY NIGHT...UPPER LEVEL RIDGING SHOULD BE A
STRONG INFLUENCE ON KEEP OUR WEATHER DRY WITH A SURFACE TROUGH
IN THE LEE OF THE ROCKY MOUNTAINS DEVELOPING DURING THIS PERIOD.
TUESDAY MAY VERY WELL BE THE WARMEST DAY WITH 850 MB BEING THE
WARMEST AHEAD OF LEE TROUGH AND AN APPROACHING COLD FRONT.
ALSO...TUESDAY AFTERNOON WILL BE QUITE WINDY WITH AN INCREASING
PRESSURE GRADIENT...ESPECIALLY WEST OF HIGHWAY 281.

THE UPPER LEVEL PATTERN BECOMES QUITE AMPLIFIED BY WEDNESDAY.
MODELS  ARE IN GOOD AGREEMENT THAT A MEAN LONGWAVE TROUGH
DEVELOPS IN THE WESTERN UNITED STATES AND A LONGWAVE RIDGE TO THE
EAST. THE GFS IS MORE EARLY AND AGGRESSIVE THAN THE ECMWF AT
EJECTING PIECES OF ENERGY INTO THE PLAINS...WHICH WILL LEAD TO AT
LEAST LOW CHANCES OF PRECIPITATION FROM WEDNESDAY INTO THE REST OF
THE LONG TERM FORECAST. AT THE SURFACE...A WARM FRONT IS FORECAST
TO PASS EAST OF THE CWA BY SOMETIME WEDNESDAY...WITH A COLD FRONT
IN WESTERN NEBRASKA PREDICTED TO STALL SOMEWHERE JUST WEST OF THE
CWA. THE RIDGE TO THE EAST OF THE CWA SHOULD SHUNT MOISTURE RETURN
TO AT LEAST SOME EXTENT...CALLING INTO QUESTION THE CHANCES OF
SEVERE WEATHER AND FOR THAT MATTER...PRECIPITATION. MOISTURE
SHOULD EVENTUALLY MAKE A RETURN WITH THE STALLED BOUNDARY HANGING
AROUND THE REGION INTO THE WEEKEND. DETERMINING SEVERE CHANCES
WILL BE DICEY...BUT STORMS WEDNESDAY AFTERNOON AND EVENING COULD
BE STRONG TO SEVERE...ESPECIALLY AS THE LOW-LEVEL JET KICKS IN
WEDNESDAY EVENING. THE PLACEMENT OF THE BAROCLINIC ZONE WILL BE
CRUCIAL IN DETERMINING SEVERE WEATHER CHANCES FURTHER OUT THAN
WEDNESDAY. SHEAR NEAR THE BOUNDARY SHOULD BE AMPLE FOR SEVERE
WEATHER...BUT INSTABILITY SEEMS TO BE THE LIMITING FACTOR HERE.
NORTHERN AND WESTERN AREAS OF THE CWA HAVE POTENTIAL TO BE COOLER
THAN THE REST IF THE BOUNDARY DRAPES INTO OUR CWA.

&&

.AVIATION...18Z TAF. PRIMARY CONCERN FOR THIS TAF PERIOD LIES WITH
THUNDERSTORM CHANCES. AN UPPER LEVEL STORM SYSTEM PUSHING OUT OF
THE ROCKIES WILL BRING INCREASING THUNDERSTORM CHANCES TO THE
TERMINAL AREA THIS AFTERNOON AND INTO THE EARLY EVENING...AND HAVE
VC MENTION AS WELL AS A TEMPO GROUP MENTIONED. THE SURFACE COLD
FRONT HAS PUSHED SOUTH OF THE TERMINAL...WINDS WILL BE GUSTY THIS
AFTERNOON...AND WILL REMAIN NORTH/NORTHWESTERLY THROUGH THIS TAF
PERIOD. OUTSIDE OF MVFR CIGS BEING POSSIBLE THIS AFTERNOON/EVENING
AS THE STORM SYSTEM PASSES...VFR CONDITIONS EXPECTED.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 19, 2:31 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
231 PM CDT SAT MAY 19 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
201215-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
231 PM CDT SAT MAY 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE
OUTLOOK AREA THIS AFTERNOON AND CONTINUING INTO THE MID TO LATE
EVENING HOURS. THUNDERSTORM WIND GUSTS TO 70 MPH...HAIL TO THE
SIZE OF GOLF BALLS...AND ISOLATED TORNADOES WILL ALL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

TUESDAY AFTERNOON WILL BE WINDY. WIND WILL BLOW FROM THE SOUTH AT
SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED...ESPECIALLY WEST OF HIGHWAY 281.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON THROUGH SATURDAY.
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
AFTERNOON AND EVENING. ALTHOUGH PREDICTABILITY IS LOW...STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND
EVENING...DURING THE TIME PERIOD OF THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS ANTICIPATED THIS AFTERNOON AND
EVENING ACROSS THE OUTLOOK AREA.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ADO/HEINLEIN

In the hours before

Special weather statement, May 19, 3:52 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
352 PM CDT SAT MAY 19 2012

NEZ075-085-192130-
ADAMS NE-WEBSTER NE-
352 PM CDT SAT MAY 19 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ADAMS AND WESTERN
WEBSTER COUNTIES UNTIL 430 PM CDT...

AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF INAVALE...OR 31 MILES SOUTH
OF HASTINGS...MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BLADEN...
  BLUE HILL...
  AYR...
  ROSELAND...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4008 9851 4013 9873 4015 9873 4060 9859
      4053 9828
TIME...MOT...LOC 2052Z 197DEG 21KT 4019 9859

HEINLEIN
Local storm report, May 19, 4:22 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
422 PM CDT SAT MAY 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             BLUE HILL               40.33N 98.45W
05/19/2012  E1.00 INCH       WEBSTER            NE   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL STARTED AROUND 405 PM.

&&

ODER
Local storm report, May 19, 4:23 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
423 PM CDT SAT MAY 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             3 W BLUE HILL           40.33N 98.50W
05/19/2012  E1.00 INCH       WEBSTER            NE   TRAINED SPOTTER

&&

ODER
Local storm report, May 19, 4:30 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
430 PM CDT SAT MAY 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             BLUE HILL               40.33N 98.45W
05/19/2012  E1.50 INCH       WEBSTER            NE   TRAINED SPOTTER

&&

ODER
Special weather statement, May 19, 4:32 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
432 PM CDT SAT MAY 19 2012

NEZ076-085-086-192215-
CLAY NE-NUCKOLLS NE-WEBSTER NE-
432 PM CDT SAT MAY 19 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WEBSTER...
NORTHWESTERN NUCKOLLS AND SOUTHWESTERN CLAY COUNTIES UNTIL 515 PM
CDT...

AT 424 PM CDT...STORM SPOTTERS REPORTED A GUSTNADO NEAR
ROSEMONT...OR 24 MILES SOUTH OF HASTINGS...MOVING NORTHEAST AT 20
MPH.ALONG A BOUNDARY TO THE EAST OF THE MAIN SEVERE THUNDERSTORM
WHICH IS PRODUCING LARGE HAIL. THIS GUSTNADO IS DETACHED FROM THE
SEVERE THUNDERSTORM. ALTHOUGH TYPICALLY WEAKER AND SHORTER LIVED
THAN A TORNADO...GUSTNADOES CAN STILL CAUSE INJURY OR MINOR DAMAGE.
GUSTNADOES TYPICALLY APPEAR AS A SWIRL OF DUST OR DEBRIS. A SEVERE
THUNDERSTORM WARNING IS STILL IN EFFECT FOR EASTERN ADAMS...WESTERN
CLAY...AND NORTHEASTERN WEBSTER COUNTIES UNTIL 500 PM CDT.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LAWRENCE...
  DEWEESE...
  FAIRFIELD...
  EDGAR...
  CLAY CENTER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4012 9839 4022 9842 4056 9808 4035 9789
TIME...MOT...LOC 2126Z 234DEG 18KT 4025 9835

HEINLEIN
Special weather statement, May 19, 4:44 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
444 PM CDT SAT MAY 19 2012

KSZ006-007-NEZ085-086-192215-
JEWELL KS-NUCKOLLS NE-SMITH KS-WEBSTER NE-
444 PM CDT SAT MAY 19 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WEBSTER...
SOUTHWESTERN NUCKOLLS...NORTHWESTERN JEWELL AND NORTHEASTERN SMITH
COUNTIES UNTIL 515 PM CDT...

AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF ESBON...OR 37 MILES
NORTHWEST OF BELOIT...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GUIDE ROCK...
  COWLES...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4019 9845 4007 9815 3981 9847 3989 9863
TIME...MOT...LOC 2144Z 211DEG 25KT 3992 9849

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 4:44 PM CDTSevere Thunderstorm WarningGIDMitchell46 min
May 19, 5:22 PM CDTSevere Thunderstorm WarningGIDJewell53 min
May 19, 5:29 PM CDTTornado WarningGIDJewell31 min
May 19, 2:49 PM CDTSpecial Weather StatementGIDDawson41 min
May 19, 2:55 PM CDTSevere Thunderstorm WarningGIDDawson37 min
May 19, 3:52 PM CDTSpecial Weather StatementGIDAdams, Webster38 min
May 19, 4:19 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Webster41 min
May 19, 4:32 PM CDTSpecial Weather StatementGIDClay43 min
May 19, 4:33 PM CDTSevere Thunderstorm WarningGIDClay, Hamilton42 min
May 19, 4:42 PM CDTSevere Thunderstorm WarningGIDClay, Nuckolls, Webster48 min
May 19, 4:44 PM CDTSpecial Weather StatementGIDWebster31 min
May 19, 4:53 PM CDTSevere Thunderstorm WarningGIDHamilton, Merrick, Nance, Polk, York37 min
May 19, 5:14 PM CDTSevere Thunderstorm WarningGIDHamilton, Polk, York46 min
May 19, 5:19 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Nuckolls, Thayer41 min
May 19, 5:24 PM CDTTornado WarningGIDClay, Fillmore, Nuckolls, Thayer36 min
May 19, 5:29 PM CDTSevere Thunderstorm WarningGIDPolk, York46 min
May 19, 5:45 PM CDTSpecial Weather StatementGIDDawson45 min
May 19, 5:56 PM CDTSevere Thunderstorm WarningGIDYork49 min
May 19, 5:57 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Nuckolls, Thayer48 min
May 19, 5:59 PM CDTTornado WarningGIDFillmore31 min
May 19, 6:01 PM CDTSevere Thunderstorm WarningGIDDawson44 min
May 19, 6:07 PM CDTSevere Thunderstorm WarningGIDAdams, Hall38 min
May 19, 6:15 PM CDTSevere Thunderstorm WarningGIDPolk30 min
May 19, 6:42 PM CDTSevere Thunderstorm WarningGIDYork21 min
May 19, 6:45 PM CDTSevere Thunderstorm WarningGIDHall, Hamilton, Merrick30 min
May 19, 6:46 PM CDTAreal Flood AdvisoryGIDClay, Fillmore, Hamilton, York3 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.